Whenever you’ve been sick, feverish, or in pain – ever since you were a child – your doctor has told you to take some paracetamol – found in over-the-counter- medicines like Tylenol.
It seems harmless enough. After all, you don’t even need a prescription for it, so it must be safe… right?
Paracetamol, actually sends nearly 80,000 people to the hospital annually. Previous studies have linked the drug to serious conditions like liver failure and kidney damage.
And now, a new study out of Canada shows that it can wreak havoc on more than just your body.
It can also mess with your mind!
You’d think the most dangerous drugs out there are the illegal ones, but according to the latest research, you don’t have to be higher than a kite in order to lose touch with reality.
In fact, after taking one maximum individual dose of 1,000 mg of paracetamol, subjects in the study showed an almost NONEXISTENT ability to identify errors.
Two groups – those that took paracetamol and those that took nothing – were hooked up to an electroencephalogram (EEG) machine to follow their brains’ electrical activity while they completed a simple test.
The results were intriguing, because it wasn’t a matter of one group making more errors over the other. It was the fact that those who took paracetamol didn’t even realise when they’d made a mistake.
This may seem minor at first, but when you consider that taking Tylenol to relieve pain may actually change the way that you think, it starts to sound a bit scarier. Because the researchers were testing the same part of the brain that alerts you if you’ve run through a stop sign… touched something too hot… counted out the wrong amount of money…
You have to recognise the error you’ve made in order to be able to correct it.
Now, the people in this study only took one dose. Imagine what might happen when you’re regularly taking multiple doses a day – up to 4,000 mg in a 24-hour period – based on your doctors’ advice!
And that’s not counting some of the OTHER medications that also contain paracetamol, like many over-the-counter cold and flu remedies and sinus medications. Most people don’t even realise they’re taking too much.
As a result, you could be facing hospitalisation, or even death – all from taking medicine that your doctor RECOMMENDED… that you can buy at any pharmacy or corner shop… and that isn’t even addictive.
And it happens over three times as often from something you probably have in your own medicine cabinet than from a scary street drug like heroin.
The next time you reach for Tylenol – especially for something that it’s absolutely useless against, like the flu or chronic – try addressing the root of the problem, naturally. You can boost your immune system by loading up on antioxidants and vitamins D and vitamin C and by taking a multivitamin containing selenium, zinc and vitamin E.Wishing you the best of health,
Dr. Glenn S. Rothfeld
Nutrition & Healing
Painkiller Impedes Error-Detection in People, Study Says, scienceworldreport.com/articles/38120/20160411/painkiller-impedes-error-detection-people-study.htm
Is a popular painkiller hampering our ability to notice errors?, sciencedaily.com/releases/2016/04/160408163734.htm